WARNING: Cape towns seeing spike in deadly drug overdoses…

WARNING:  Cape towns seeing spike in deadly drug overdoses…

Top photo: Overdose scene Wednesday night in Hyannis… female patient survived…

 
 

FALMOUTH – The heroin/fentanyl epidemic rages onward in just about every town across Cape Cod…
 
“There has been a significant increase in the number of overdoses in Falmouth in recent weeks,” according to Lieutenant Douglas DeCosta of the Falmouth Police Department.
 
In fact, the FPD reports they responded to 15 overdose calls in the past 7 days alone.
 
Thirteen lives were saved through the use of Narcan, but two individuals did not survive. Again, that’s two fatal drug overdoses in just seven days!
 
As HN previously reported on deadly fentanyl, the FPD also believes it’s the lethal mixture of heroin with fentanyl which is responsible for this recent spike in overdoses in their community.
 
According to Narconon.org, “Fentanyl is a synthetic opiate painkiller that is much stronger than morphine or heroin – in fact, it is 50 to 100 times more powerful than morphine.
 
HN has observed a recent spike in overdoses in the Town of Barnstable, with over 34 documented emergency responses, and 6 fatalities in just the first 3 months of 2017 alone (this according to Barnstable Police records).
 
Individuals, especially those relapsing or using for the first time, are very likely to die from these current mixtures of heroin and fentanyl.
 
In fact, some first responders believe users are often duped into believing they are buying heroin, only to quickly learn they have just injected mostly fentanyl, which is much stronger and faster acting. Fighting for their lives, users are finding they have even less time than before… and that their contingency plans to use Narcan are failing. Police and firefighters are being called to these scenes oftentimes because personal stores of Narcan did not do the job… and the users simply ran out.
 
HN responded to an overdose in Hyannis on Wednesday evening (see top image) where it was believed the victim already depleted her supply of Narcan. First responders made the decision to take her into protective custody and transported her to CCH.
 
In today’s Falmouth Police press statement, Lieutenant Douglas went on to write, “[Heroin mixed with fentanyl] significantly increases the risk of death to those already in peril with the use of opiates. If you know someone suffering with opiate addiction please implore them to seek immediate treatment. We will continue our efforts to reduce the supply of opiates in Falmouth and assist people suffering from addiction into treatment.”
 
 

HN NOTE:
Same goes for Hyannis and beyond, if you know someone suffering with opiate addiction, now is the time to step up intervention efforts. As Lieutenant Douglas said, please implore these individuals to seek immediate treatment. The poison on our streets right now is some of the worst we’ve ever seen. Injecting this deadly mixture will unfortunately be an instant death sentence for some users.

Furthermore, HN commends the Falmouth Police Department for voluntarily coming forward with this crucial information. Which very well may be just the right information to keep someone safe tonight. Thank you FPD!

 

 




 

 

 

4/7/2017

 

Robert Bastille

 


For notifications and additional content, please LIKE and FOLLOW HN on Facebook...

 

 


 

Please follow HyannisNews.com on Twitter...
 


 



IMPORTANT NEW FEATURE: Click below to subscribe and be notified of HN YouTube Videos as soon as they are released!

 


 

© 2017 Robert Bastille, HyannisNews.com

 




 

P.S. – Today's HyTown Vignette is brought to you by Cigarettes After Sex... [Press play]

 




 

 






 

5 responses to WARNING: Cape towns seeing spike in deadly drug overdoses…

  1. Philip Treadwell April 8th, 2017 at 10:50 am

    We can stop this scourge in its tracks by following only two steps. First , outlaw Narcan. Persons that inject, snort, swallow drugs do it ON PURPOSE!They should be made to take instant responsibility for their actions. It is roughly similar to taking the brakes off your car, jamming the accelerator full down and going out for a Sunday drive.
    Secondly, anyone, ANYONE caught selling, giving away or making available these drugs, when caught, is to be summarily executed on the spot with extreme prejudice. Very soon, we would soon run out of criminals will to die for the chance to make a quick buck.
    Also, if we as a society are not willing to do this, then at the very least, if a person is given Narcan once, they should be prohibited from being given it ever again, as it is being used to backstop idiot behavior by persons whom are self destructive.

       

  2. Robert Bastille April 8th, 2017 at 2:38 pm

    Wow Philip, you sounded a little like Dirty Harry right there…. lol…

    So let me get what you’re saying… if your beloved daughter was on the floor turning blue and basically suffocating from this life snatching drug… and needed a nostril of Narcan for the second time, having already been revived one other time before… and you had some Narcan and were standing there looking down at her, watching… you mean to tell me you wouldn’t give her that Narcan?

       

  3. Philip Treadwell April 9th, 2017 at 10:04 am

    I’ve been in that exact situation before, what I did was to call the EMT, throw her out of my house for the third time and told her never to darken my door until she had been clean for at least two years. It took her five years to get and stay clean. She regrets that she completely destroyed our family with her drug usage and associated behavior, her siblings still refuse to have anything to do with her. She admits that it was all about getting and staying stoned or high or whatever you want to call it. She destroyed 4 years of college and with her record, will never be able to get any job other than maybe taking out the trash at a fast food joint. When you start out , going down this road, knowing full well what it does to you and still do it anyway, Yes ,it is sorry , but don’t ask me or tell me to be in the position of destroying others for the sake of YOUR search for chemical Nirvana!

       

  4. Robert Bastille April 9th, 2017 at 8:12 pm

    Been there as well Philip… I understand the strong sentiment…

       

  5. james April 15th, 2017 at 11:33 pm

    Phillip you sound like a miserable, ignorant psychopath